MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT

GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 04/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.It was reported that the l5-r implant was misplaced superior and lateral several times during an intra-operative procedure.An investigation into the case logs revealed the root cause was a combination of the implant plan placement and excessive deflection forces, or skiving during navigation.The l5-r implant was planned in a high-skive area causing it to deviate from the trajectory.The software correctly detected and alerted the user of high deflection forces present on the load cell during bone work, likely due to skiving that was detected while a tool is inserted into the end effector.Additionally, the globus medical representative reported lateral skiving on both navigated attempts and force meter warnings on at least one of the attempts.Ultimately, the user opted to replace the misplaced implant once using traditional methods and again using a navigated approach, and with no adverse effects to the patient reported.This evaluation has been completed via associated case logs and there are no associated work order or part returns.The severity observed did not exceed the anticipated severity.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained and there is no further investigation required.The cause of the reported issue can be traced to user technique.
 
Event or Problem Description
It was reported that the surgeon had placed drb on right side with lpqs, and sm on left which was activated with verification probe.A spin was completed with e3d, and moved over to the robot.The surgeons then planned screws at l5 and s1 bilaterally.Wiltse approach was performed on both sides.The left side l5 and s1 screws went in with no issues.On right l5, surgeon went down with hsb then tap, tap started skiving laterally.The surgeon took the tap out, we resettled on trajectory and surgeon tried tap again same issue occurred.At this point it was decided to adjust plan, after screw was adjusted back to navigation.The surgeon used high speed burr then tap, it was still skiving, at this point it was suggested to use the pilot drill.The pilot drill was used then tap, surgeon was retracting with army navy.The pilot drill looked good on navigation, then tap was used and it seemed to follow previous trajectory.The surgeon then proceeded with screw, we were getting high force on robot as he was putting it in.We did get a check mark for screw placed.The right s1 was then put in with no issues.The e3d was brought in for fluruo shots to confirm screw placement.The ap and laterals confirmed that right l5 screw had done cephalad to plan and the tip of screw was in l4 disc space.The screw was then removed, surgeon then decided to not use navigation to put the screw back.Once right l5 screw was placed, fluro shots were taken again.The screw was right against the endplate still, surgeon wanted to do a spin and use it for navigation.A new case was created, and the scan was preformed.The surgeon planned screw very medial, in a new trajectory different to previous plans.The surgeon was concerned with size of pedicle so screw was downsized to 5.5 diameter.Once ee was on trajectory, surgeon used high speed burr, then tap, tap was going laterally.The pilot drill was used then tap.The screw was then placed to plan.Post flouro shots the screw still looked cephalad to plan, which surgeon questioned.

Brand Name
EXCELSIUS GPS
Common Device Name
ROBOT, SURGICAL, NAVIGATION UNIT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key25058106
Report Number3004142400-2026-00084
Device Sequence Number13099850
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown